Alert archive / Wyoming / Red Flag Warnings in 2018

Red Flag Warning 38, NWS Cheyenne, WY

September 21, 2018

NWS Cheyenne, WY issued this red flag warning at Sep 21, 2018, 3:07 AM MDT. It took effect at Sep 21, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2018, 3:07 AM MDT (09:07 UTC)
In effect from
Sep 21, 2018, 12:00 PM MDT
Expired
Sep 21, 2018, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

438 
WWUS85 KCYS 210907
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
307 AM MDT Fri Sep 21 2018

...RED FLAG WARNING FROM NOON UNTIL 8 PM TODAY FOR GUSTY WINDS 
AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 
AND 308...

WYZ303>308-220200-
/O.UPG.KCYS.FW.A.0025.180921T1800Z-180922T0200Z/
/O.NEW.KCYS.FW.W.0038.180921T1800Z-180922T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-
307 AM MDT Fri Sep 21 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
303, 304, 305, 306, 307, AND 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 8 PM MDT this
evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 303, 304, 305, 306, 307, 
  308. 

* WIND...West winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Rubin
1 follow-up statement
790 
WWUS85 KCYS 211931
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
131 PM MDT Fri Sep 21 2018

...CRITICAL FIRE WEATHER CONDITIONS WILL SPREAD INTO THE EAST 
CENTRAL PLAINS SATURDAY...

WYZ303>308-221100-
/O.NEW.KCYS.FW.A.0026.180922T1700Z-180923T0200Z/
/O.CON.KCYS.FW.W.0038.000000T0000Z-180922T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-
131 PM MDT Fri Sep 21 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WIND AND LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Saturday morning through
Saturday evening. The Red Flag Warning today remains in effect.

* AFFECTED AREA...Fire weather zones 303, 304, 305, 306, 307, 
  308. 

* WIND...West winds 15 to 25 mph with gusts to 35 mph. The 
  highest gusts will occur on Saturday. 

* HUMIDITY...8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ301-302-309-221100-
/O.NEW.KCYS.FW.A.0026.180922T1700Z-180923T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
131 PM MDT Fri Sep 21 2018

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Saturday morning through
Saturday evening. 

* AFFECTED AREA...Fire weather zone 301, 302, AND 309.

* WIND...West winds between 15 to 35 mph, with gusts around 30
  mph in the afternoon. 

* HUMIDITY...Around 10 percent. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 21, 12:08 AM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Sep 21, 12:08 AM MDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1208 AM MDT Fri Sep 21 2018

.SHORT TERM...(This evening through Saturday)
Issued at 330 PM MDT Thu Sep 20 2018

Current Watervapor Satellite loop shows the upper level trough
axis around the Wyoming/Nebraska border at this hour, and rapidly
moving eastward into the plains states. There has been some
notable convection this afternoon with a few funnel clouds
reported along with wind gusts up to 52 mph and hail between dime
and nickle sized. KCYS radar shows that the strongest storms have
pushed east of the panhandle, so only expected shallow and weak
thunder showers into this evening as drier air spreads across
southeast Wyoming and eventually western Nebraska. Expect
convection to rapidly diminish around sunset.

For tonight, drier air will spread eastward across the area with
clearing skies. This will set the stage for good radiational
cooling overnight with freezing or near freezing temperatures
expected. The only minor issue will be winds, since temps may stay
slightly elevated with a good breeze. Confident enough to issue a
Freeze Warning for the lower valley zones west of the Laramie
Range. May see the more sheltered valleys in the mid to upper 20s
by sunrise Friday, especially around Laramie, Saratoga, and
Shirley Basin. Issued a Frost Advisory for Converse County, which
may need to be extended southward along the I-25 corridor.

A seasonably cool day expected on Friday with highs in the upper
60s to mid 70s. No precip is expected at this time with mostly
sunny skies. Similar conditions for Saturday, but it should be 10
to 15 degrees warmer as a flat upper level ridge builds northward
along the Front Range. Breezy winds expected in the afternoon,
mainly west of I-25.

.LONG TERM...(Saturday night through Wednesday)
Issued at 324 AM MDT Thu Sep 20 2018

Sunday-Wednesday...Another quite warm day to round out the weekend
with zonal flow aloft and 700 mb temperatures near 13 Celsius,
yielding high temperatures in the upper 70s and 80s at lower
elevations. Cooler for Monday in the wake of a cold front with
showers and thunderstorms possible through Tuesday. Coolest
temperatures on Tuesday as a broad cyclonic flow aloft prevails
over the Northern Plains States, sending cool air southward across
our counties. A slow warming trend on Wednesday, tempered by
northwest flow aloft.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1207 AM MDT Fri Sep 21 2018

VFR conditions prevail through the TAF period.

&&

.FIRE WEATHER...
Issued at 258 PM MDT Thu Sep 20 2018

Critical Fire Weather conditions will continue into this evening
across most areas in southeast Wyoming. The Fire Weather Watch
remains in effect for most of Carbon and Albany counties for
Friday with some gusty winds and very low relative humidities.
However, believe zone 303 has the best chance to see frequent
gusts around 25 to 30 mph Friday afternoon. Not as confident with
the other zones since wind direction is not unidirectional at the
surface and aloft, and winds above 700mb are relatively light
closer to the Colorado border. Near critical or critical
conditions are likely to continue through this weekend before much
cooler weather and a good chance for precipitation is expected
next week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from noon MDT today through this evening for
     WYZ303>308.

     Freeze Warning until 9 AM MDT this morning for WYZ104-105-
     109>111-113-115.

     Frost Advisory until 9 AM MDT this morning for WYZ101.

NE...None.
&&

SHORT TERM...TJT
LONG TERM...RUBIN
AVIATION...CLH
FIRE WEATHER...TJT
Hazardous weather outlook, Sep 20, 8:04 PM MDT, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
804 PM MDT Thu Sep 20 2018

WYZ112-114-220215-
Sierra Madre Range-Snowy Range-
804 PM MDT Thu Sep 20 2018

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A Fire Weather Watch is in effect from noon to 8 PM on Friday for
southeast Wyoming along and west of a Douglas to Laramie line, for
gusty wind and low humidity.

.Spotter information statement...

Spotter activation will not be needed.

WYZ104-105-109>111-113-115-220215-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley-
804 PM MDT Thu Sep 20 2018

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

Freeze Warning in effect for early Friday morning through sunrise
with temperatures ranging from mid 20s into low 30s. Below
freezing temperatures and frost will mainly impact sensitive
vegetation including outdoor plants. Irrigation systems and swamp
coolers may be impacted as well.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A Fire Weather Watch is in effect from noon to 8 PM on Friday for
southeast Wyoming along and west of a Douglas to Laramie line, for
gusty wind and low humidity.

.Spotter information statement...

Spotter activation will not be needed.

WYZ101-220215-
Converse County Lower Elevations-
804 PM MDT Thu Sep 20 2018

This hazardous weather outlook is for portions of east central
Wyoming.

.DAY ONE...TONIGHT

Frost advisory in effect for early Friday morning through sunrise
with temperatures ranging from 33 to 37 degrees. Widespread frost
may damage or kill sensitive vegetation and outdoor plants.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 1:31 PM MDTFire Weather WatchCYS8 hr

Nearby

Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.